Alert archive / Indiana / Winter Storm Watches in 2014

Winter Storm Watch 2, NWS Indianapolis, IN

February 3, 201427 counties in Indiana

NWS Indianapolis, IN issued this winter storm watch at Feb 3, 2014, 3:54 AM EST for 27 counties in Indiana. It took effect at Feb 4, 2014, 1:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 3, 2014, 3:54 AM EST (08:54 UTC)
In effect from
Feb 4, 2014, 1:00 PM EST
Expired
Feb 3, 2014, 2:59 PM EST
In force
Issued by
NWS Indianapolis, IN
All 27 counties

Boone County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Delaware County, IN, Fountain County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Johnson County, IN, Madison County, IN, Marion County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 27 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.9 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2014-02-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2014-02-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1114 m above ground
0-6 km bulk shear
89 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

324 
WWUS43 KIND 030854
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
354 AM EST MON FEB 3 2014

...STRONG WINTER STORM TO IMPACT CENTRAL INDIANA TUESDAY THROUGH WEDNESDAY...

.A LOW PRESSURE SYSTEM COMING NORTHEAST FROM THE GULF OF MEXICO
WILL TRAVEL THROUGH THE TENNESSEE AND OHIO VALLEYS TUESDAY INTO
WEDNESDAY BRINGING THE POTENTIAL FOR SIGNIFICANT SNOW TO CENTRAL
INDIANA. 

INZ021-028>031-035>049-051>057-031700-
/O.NEW.KIND.WS.A.0002.140204T1800Z-140205T1800Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE
354 AM EST MON FEB 3 2014

...WINTER STORM WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY AFTERNOON. 

* MAIN IMPACT: ROADS MAY BECOME IMPASSABLE DUE TO HEAVY SNOW AND
  DRIFTS.

* ACCUMULATIONS: 5 TO 9 INCHES WITH THE HEAVIEST AMOUNTS CURRENTLY
  FORECAST NORTH OF AN ANDERSON TO CRAWFORDSVILLE LINE.

* TIMING: MIDDAY TUESDAY THROUGH WEDNESDAY.

* OTHER IMPACTS: BLOWING SNOW COULD REDUCE VISIBILITIES AND CAUSE
  SIGNIFICANT DRIFTS...CONTRIBUTING TO AN EVEN GREATER TRAVEL
  HAZARD.

* FORECASTER CONFIDENCE: MEDIUM. THERE REMAINS SOME UNCERTAINTY 
  AS TO THE TRACK OF THE LOW. A MORE WESTWARD TRACK OF THE LOW 
  WOULD RESULT IN LOWER SNOW TOTALS AS MORE WARM AIR WOULD 
  OVERSPREAD THE AREA. IF THE LOW TRACKS FURTHER EAST...THE 
  COLDER TEMPERATURES WOULD RESULT IN HIGHER SNOW TOTALS. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
2 follow-up statements
813 
WWUS43 KIND 031906
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
206 PM EST MON FEB 3 2014

...STRONG WINTER STORM TO IMPACT CENTRAL INDIANA TUESDAY THROUGH
WEDNESDAY...

.A LOW PRESSURE SYSTEM COMING NORTHEAST FROM THE GULF OF MEXICO
WILL TRAVEL THROUGH THE TENNESSEE AND OHIO VALLEYS TUESDAY INTO
WEDNESDAY BRINGING THE POTENTIAL FOR SIGNIFICANT SNOW TO CENTRAL
INDIANA.

INZ021-028>031-035>049-051>057-040315-
/O.CON.KIND.WS.A.0002.140204T1800Z-140205T1800Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE
206 PM EST MON FEB 3 2014

...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH WEDNESDAY AFTERNOON...

A WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH WEDNESDAY AFTERNOON. 

* MAIN IMPACT: ROADS MAY BECOME IMPASSABLE DUE TO HEAVY SNOW AND 
  DRIFTS. 

* ACCUMULATIONS: 5 TO 10 INCHES WITH THE HEAVIEST AMOUNTS 
  CURRENTLY FORECAST NORTH OF AN ANDERSON TO CRAWFORDSVILLE 
  LINE. 

* TIMING: MIDDAY TUESDAY THROUGH WEDNESDAY.

* OTHER IMPACTS: BLOWING SNOW COULD REDUCE VISIBILITIES AND 
  CAUSE SIGNIFICANT DRIFTS...CONTRIBUTING TO AN EVEN GREATER 
  TRAVEL HAZARD. 

* FORECASTER CONFIDENCE: MEDIUM. THERE REMAINS SOME UNCERTAINTY 
  AS TO THE TRACK OF THE LOW. A MORE WESTWARD TRACK OF THE LOW 
  WOULD RESULT IN LOWER SNOW TOTALS AS MORE WARM AIR WOULD 
  OVERSPREAD THE AREA. IF THE LOW TRACKS FURTHER EAST...THE 
  COLDER TEMPERATURES WOULD RESULT IN HIGHER SNOW TOTALS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
312 
WWUS43 KIND 031959
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
259 PM EST MON FEB 3 2014

...STRONG WINTER STORM TO IMPACT CENTRAL INDIANA TUESDAY THROUGH
WEDNESDAY...

.A LOW PRESSURE SYSTEM COMING NORTHEAST FROM THE GULF OF MEXICO
WILL TRAVEL THROUGH THE TENNESSEE AND OHIO VALLEYS TUESDAY INTO
WEDNESDAY BRINGING THE POTENTIAL FOR ANOTHER ROUND OF SIGNIFICANT
SNOW AND SOME MIXED PRECIPITATION TO CENTRAL INDIANA.

INZ021-028>031-035>049-051>057-040400-
/O.UPG.KIND.WS.A.0002.140204T1800Z-140205T1800Z/
/O.NEW.KIND.WS.W.0002.140204T1800Z-140205T1800Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE
259 PM EST MON FEB 3 2014

...WINTER STORM WARNING IN EFFECT FROM 1 PM TUESDAY TO 1 PM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 1 PM
TUESDAY TO 1 PM EST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER
IN EFFECT.

* MAIN IMPACT: ROADS MAY BECOME IMPASSABLE DUE TO HEAVY SNOW AND 
  DRIFTS. 

* ACCUMULATIONS: 5 TO 10 INCHES WITH THE HEAVIEST AMOUNTS OF 7 TO
  10 INCHES CURRENTLY FORECAST FROM THE NORTH SIDE OF THE
  INDIANAPOLIS METRO AREA AND NORTHWARD. 5 TO 8 INCHES OF SNOW IS
  EXPECTED ALONG THE INTERSTATE 70 CORRIDOR.

* TIMING: MIDDAY TUESDAY THROUGH MIDDAY WEDNESDAY. HEAVIEST SNOW
  EXPECTED FROM LATE AFTERNOON TUESDAY THROUGH APPROXIMATELY 2 AM
  WEDNESDAY.

* OTHER IMPACTS: BLOWING SNOW COULD REDUCE VISIBILITIES AND CAUSE
  SIGNIFICANT DRIFTS...CONTRIBUTING TO AN EVEN GREATER TRAVEL
  HAZARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

INZ060>065-067>072-040400-
/O.NEW.KIND.WS.W.0002.140204T1800Z-140205T1800Z/
SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES...
BEDFORD...SEYMOUR
259 PM EST MON FEB 3 2014

...WINTER STORM WARNING IN EFFECT FROM 1 PM TUESDAY TO 1 PM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER
STORM WARNING FOR SNOW...SLEET...AND FREEZING RAIN...WHICH IS IN
EFFECT FROM 1 PM TUESDAY TO 1 PM EST WEDNESDAY.

* MAIN IMPACT:ROADS MAY BECOME IMPASSABLE AND VERY SLICK DUE TO
  HEAVY SNOW AND DRIFTS...AS WELL AS SLEET AND FREEZING
  RAIN...TRAVEL MAY BECOME VERY HAZARDOUS OR IMPOSSIBLE.

* ACCUMULATIONS: 3 TO 5 INCHES OF SNOW AND SLEET WITH ONE TO TWO
  TENTHS OF AN INCH OF ICE POSSIBLE.

* TIMING: MIDDAY TUESDAY THROUGH MIDDAY WEDNESDAY. HEAVIEST
  PRECIPITATION EXPECTED FROM LATE AFTERNOON TUESDAY THROUGH
  APPROXIMATELY 2 AM WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

NIELD

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this winter storm watch went out at Feb 2, 11:30 PM EST, 4 hours 24 minutes earlier.

Area forecast discussion, Feb 2, 11:30 PM EST, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1130 PM EST SUN FEB 2 2014

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 353 PM EST SUN FEB 2 2014

ACTIVE PATTERN LOOKS TO CONTINUE UNABATED DURING THIS FORECAST
PERIOD...WITH A SYSTEM EXPECTED TO SLIDE THROUGH THE TENNESSEE
VALLEY TONIGHT...ANOTHER STORM SYSTEM TO MOVE OUT OF THE
MISSISSIPPI DELTA AND THROUGH THE REGION LATE TUESDAY INTO TUESDAY
NIGHT...AND PERHAPS ADDITIONAL SYSTEMS LATE THIS WEEK INTO THE
COMING WEEKEND.

&&

.NEAR TERM /REST OF TONIGHT/...
ISSUED AT 1000 PM EST SUN FEB 2 2014

SO FAR SNOW HAS NOT MADE MUCH PROGRESSION NORTH OF THE OHIO RIVER.
HOWEVER MODELS AND RADAR INDICATES THAT A WEAK WAVE MOVE ACROSS THE
OHIO VALLEY OVERNIGHT AND A LIGHT DUSTING OF SNOW MAY REACH OUR FAR
SOUTHERN ROW OF COUNTIES IN A FEW HOURS.  THUS WILL CONTINUE LOW
POPS ACROSS OUR FAR SOUTH UNTIL AROUND 09Z. AFTER THIS UPPER
DISTURBANCE MOVES BY...CLEARING WILL BE THE RULE ACROSS NORTHERN AND
WESTERN SECTIONS.  THE ONLY OTHER CHANGE WAS TO RAISE TEMPERATURES A
DEGREE OR TWO SOME AREAS AS ANY CLEARING WILL NOT OCCUR ALMOST UNTIL
DAYBREAK.  WITH A DECENT SNOW PACK ACROSS OUR NORTHWEST LOWS IN THE
SINGLE DIGITS STILL APPEAR LIKELY THERE.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
ISSUED AT 353 PM EST SUN FEB 2 2014

FOCUS IN THIS PERIOD CONTINUES TO BE POSSIBLE WINTER STORM LATE
TUESDAY INTO EARLY WEDNESDAY.

HAVE LARGELY DISREGARDED THE NAM TODAY AS IT IS A PRETTY LARGE
OUTLIER AND THE STORM IS IN THE LATTER HALF OF ITS PERIOD WHEN ITS
RELIABILITY IS TYPICALLY QUESTIONABLE.

12Z MODEL RUNS SANS NAM HAVE SHIFTED FURTHER SOUTH AND EAST AND
THEREFORE COLDER WITH THE SYSTEM...WHICH WOULD SUGGEST MORE OF THE
AREA WOULD EXPERIENCE THE SYSTEM AS ALL SNOW. HOWEVER...A NEW
WRINKLE HAS BEEN INTRODUCED. UPPER LEVEL ENERGY IS NOW BROADER
THAN PREVIOUSLY DEPICTED AND AS HAS OCCURRED OCCASIONALLY IN THE
PAST WITH SIMILAR SYSTEMS...MODELS NOW WISH TO TRANSFER THIS
ENERGY EASTWARD PROGRESSIVELY...WEAKENING THE ORIGINAL LOW AND
DEVELOPING A NEW MAIN LOW OFF THE DELMARVA PENINSULA AS EITHER A
MARITIME SYSTEM OR A POSSIBLE NOREASTER FOR THE NORTHEASTERN
STATES. THESE SCENARIOS CAN HAVE A TENDENCY TO CUT DOWN ON PRECIP
DURATION AND INTENSITY. ADDITIONALLY...DRY SLOT WHICH HAS
CONSISTENTLY BEEN DEPICTED IN MODELS LAST SEVERAL DAYS NEAR OR
JUST SOUTH OF THE AREA COULD HOLD AMOUNTS DOWN AS WELL.

THAT SAID...DO NOT WANT TO JUMP ON THESE NEW TRENDS
YET...ESPECIALLY THE NEW PROGRESSION OF THE LOW TO AN EAST COAST
SYSTEM...GIVEN THE RUN TO RUN AND MODEL TO MODEL INCONSISTENCIES
THAT HAVE BEEN OBSERVED OVER THE PAST SEVERAL DAYS. WILL SHIFT
MIXED PRECIP ZONES SLIGHTLY FURTHER SOUTH AND EAST...MEANING
ROUGHLY INTERSTATE 70 CORRIDOR NORTH WILL BE FORECAST AS ALL
SNOW...WITH SNOW AND SLEET IN A NARROW ZONE SOUTH...AND FREEZING
RAIN/SLEET AND CHANCE SNOW ACROSS FAR SOUTHERN ZONES...CHANGING TO
ALL SNOW ACROSS THE ENTIRE AREA AFTER 06Z WEDNESDAY.

ADDITIONALLY...DIGGING A LITTLE DEEPER GIVES PAUSE TO THE WEAKER
MODEL PRESENTATION OF THE SYSTEM. Q VECTOR CONVERGENCE REMAINS
FAIRLY STRONG...INDICATING A HEALTHY SYNOPTIC CONTRIBUTION TO
OVERALL SYSTEM FORCING...AND LOW/MID LEVEL MODEL FRONTOGENESIS
FORCING IS QUITE STRONG...ESPECIALLY LATE TUESDAY AND EARLY
TUESDAY EVENING. THIS CONTINUES TO INDICATE THE THREAT OF BANDING
AND THUS LOCALLY HIGHER SNOWFALL AMOUNTS.

UPSHOT OF ALL OF THIS IS THAT ANOTHER WINTER STORM CONTINUES TO
APPEAR A STRONG POSSIBILITY ACROSS CENTRAL INDIANA...WITH EARLY
FORECAST AMOUNTS OF 5 TO 9 INCHES SNOW...OR COMBINED SNOW AND
SLEET...ACROSS THE AREA A GOOD FIRST ESTIMATE. A TENTH TO A
QUARTER INCH OF ICE MAY BE POSSIBLE ACROSS THE FAR SOUTHERN ZONES.

IMPACT OF THIS STORM WILL LIKELY BEGIN LATE 4TH/EARLY 5TH
PERIOD...SO AFTER COLLABORATION WITH SURROUNDING
OFFICES...WILL HOLD OFF ON HEADLINES...ESPECIALLY CONSIDERING
OFFICES TO OUR SOUTH DEALING WITH HEADLINES ALREADY PERTAINING TO
TONIGHTS SYSTEM. ASSUMING NO SIGNIFICANT CHANGES TO RECENT
GUIDANCE IN THE 00Z RUNS HOWEVER...WOULD NOT BE SURPRISED IF A
WATCH BECOMES NECESSARY TONIGHT.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
ISSUED AT 253 PM EST SUN FEB 2 2014

TRANSFER OF ENERGY TO THE NEW COASTAL LOW OFF THE MID ATLANTIC WILL
HAVE TAKEN PLACE BY WEDNESDAY MORNING...WITH LIGHTER SNOWS LINGERING
AS THE ELONGATED UPPER WAVE LAGS BACK ACROSS THE REGION. EXPECT
SCATTERED SNOW SHOWERS PRODUCING POTENTIALLY ADDITIONAL LIGHT ACCUMS
AS MODEL SOUNDINGS INDICATE SHALLOW INSTABILITY PRESENT WITH COLD
ADVECTION ACROSS THE REGION. STRONG HIGH PRESSURE WILL BRING DRY
WEATHER WEDNESDAY NIGHT INTO EARLY FRIDAY WITH ANOTHER SURGE OF COLD
ARCTIC AIR SETTLING ACROSS THE OHIO VALLEY. HIGHS WILL LIKELY HOLD
IN THE TEENS THURSDAY WITH LOWS IN THE SINGLE DIGITS TO JUST BELOW
ZERO BOTH WED/THURS NIGHTS.

ACTIVE WEATHER RETURNS FOR THE SECOND HALF OF THE EXTENDED
PERIOD...WITH YET ANOTHER COMPLEX STORM SYSTEM SET TO IMPACT THE
REGION BEGINNING FRIDAY THROUGH SUNDAY. THE REESTABLISHMENT OF AN
AMPLIFIED RIDGE ALONG THE PACIFIC COAST WILL ENHANCE THE
DOWNSTREAM TROUGH EAST OF THE ROCKIES WITH PIECES OF ENERGY ALOFT
CARVING OUT THE TROUGH AS IT EXPANDS EAST INTO THE AREA OVER THE
WEEKEND. DRASTICALLY DIFFERENT SOLUTIONS THIS AFTERNOON BEING
PRESENTED WITH THE ECMWF/GGEM/GFS ENSEMBLE MEAN ALL MORE
PROGRESSIVE WITH THE UPPER TROUGH...WHILE THE OP GFS SITS ALONE IN
DEEPENING THE ENERGY ALOFT AND CONSEQUENTLY SPINNING UP A STRONG
SURFACE WAVE.

MODEL DISCREPANCIES WITH THIS SYSTEM ARE NOT LIKELY TO BE RESOLVED
UNTIL AFTER WE GET PAST THE TUESDAY/WEDNESDAY STORM...AND ATTEMPTING
TO PROVIDE ANY SPECIFIC DETAIL WOULD BE FUTILE AT THIS POINT. DO
PREFER THE PROGRESSIVE/COLDER SOLUTION AT THIS EARLY STAGE. BUMPED
HIGHS DOWN FROM ALLBLEND A FEW DEGREES AS A RESULT...ESPECIALLY ON
SUNDAY. WILL MAINTAIN SNOW AS THE MAIN PRECIP TYPE AND CONSIDERING
THE POTENTIALLY DRAWN OUT NATURE OF THE PRECIP FROM LATE FRIDAY INTO
SUNDAY...COULD CERTAINLY SEE ADDITIONAL ACCUMS IF THIS WERE TO HOLD.
THE HYPERACTIVE WINTER CONTINUES.

&&

.AVIATION /DISCUSSION FOR THE 030600Z TAFS/...
ISSUED AT 1130 PM EST SUN FEB 2 2014

SOME AREAS OF MVFR CEILINGS AROUND 020 EXIST OFF TO THE NORTHEAST
OVER NORTHEAST INDIANA/OHIO. THERE IS SOME CONCERN THAT THESE
CEILINGS MAY ADVECT INTO THE AREA LATER OVERNIGHT...BUT THE TREND
HAS BEEN FOR THESE CEILINGS TO SCATTER OUT WITH TIME...SO WILL HOLD
OFF ON ANY LOWER CEILINGS IN THE FORECAST.

OTHERWISE...UNRESTRICTED VISIBILITY...SURFACE WINDS AT OR BELOW 8
KTS EXPECTED AT THE TAF SITES THROUGH 031800Z.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...NIELD
NEAR TERM...JH
SHORT TERM...NIELD
LONG TERM....RYAN
AVIATION...JAS

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON TWITTER AND YOUTUBE AT:
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Feb 2, 4:53 PM EST, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
453 PM EST SUN FEB 2 2014

INZ021-028>031-035>049-031100-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-
453 PM EST SUN FEB 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: TEMPERATURES IN THE SINGLE DIGITS WILL OCCUR LATE TONIGHT
ALONG WITH WIND CHILLS OF 5 TO 10 BELOW. NO HAZARDOUS WEATHER IS
EXPECTED OVER THE REST OF THE REGION.

HAZARDS: SUB ZERO WIND CHILLS OVER NORTHERN SECTIONS.

TIMING: LATE TONIGHT.

DISCUSSION: HIGH PRESSURE OVER THE NORTHERN AND CENTRAL PLAINS
WILL BUILD EAST TOWARDS THE GREAT LAKES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

OUTLOOK: MODERATE TO SIGNIFICANT SNOW IS EXPECTED LATE TUESDAY
INTO WEDNESDAY.  MORE CHANCES FOR SNOW ARRIVE LATE FRIDAY INTO
SATURDAY. WIND CHILLS OF -10 TO -15 ARE POSSIBLE WEDNESDAY NIGHT
INTO THURSDAY MORNING.

DISCUSSION: A LOW PRESSURE SYSTEM MOVING FROM THE GULF OF MEXICO
THROUGH THE TENNESSEE AND OHIO VALLEYS WILL BRING A SIGNIFICANT
WINTER STORM TO CENTRAL INDIANA. WHILE THE TRACK OF THE LOW IS
STILL UNCERTAIN...CURRENT INDICATIONS ARE THAT 6 TO 8 INCHES OF
SNOW ARE POSSIBLE ACROSS NORTHERN INDIANA FROM TUESDAY AFTERNOON
THROUGH WEDNESDAY. ANY CHANGES TO THE LOW TRACK WILL SIGNIFICANTLY
AFFECT THIS TOTAL.

ANOTHER SYSTEM WILL MOVE IN FRIDAY BRINGING CHANCES FOR SNOW
THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ051>057-060-031100-
VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-
453 PM EST SUN FEB 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

HAZARDS: NONE.

DISCUSSION: A LOW PRESSURE SYSTEM WILL TRACK ACROSS THE DEEP SOUTH
WHILE HIGH PRESSURE OVER THE NORTHERN AND CENTRAL PLAINS BUILDS
EAST TOWARDS THE GREAT LAKES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

OUTLOOK: MODERATE TO SIGNIFICANT SNOW AND PERHAPS SOME MIXED
PRECIPITATION IS ANTICIPATED TUESDAY INTO WEDNESDAY. MORE CHANCES
FOR SNOW ARRIVE FRIDAY INTO SATURDAY. WIND CHILLS OF -10 TO -15
ARE POSSIBLE WEDNESDAY NIGHT INTO THURSDAY MORNING.

DISCUSSION: A LOW PRESSURE SYSTEM MOVING FROM THE GULF OF MEXICO
THROUGH THE TENNESSEE AND OHIO VALLEYS WILL BRING A SIGNIFICANT
WINTER STORM TO CENTRAL INDIANA. WHILE THE TRACK OF THE LOW IS
STILL UNCERTAIN...CURRENT INDICATIONS 5 TO 8 INCHES OF SNOW ARE
POSSIBLE OVER THE NORTHERN HALF OF THE REGION. SOME ICE
ACCUMULATION IS ALSO POSSIBLE. THIS WILL OCCUR TUESDAY
AFTERNOON...TUESDAY NIGHT AND PERHAPS EARLY WEDNESDAY. ANY
CHANGES TO THE LOW TRACK WILL SIGNIFICANTLY AFFECT THIS TOTAL.

ANOTHER SYSTEM WILL MOVE IN FRIDAY BRINGING CHANCES FOR SNOW
LATE FRIDAY THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ061>065-067>072-031100-
GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-
LAWRENCE-JACKSON-JENNINGS-
453 PM EST SUN FEB 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: A LIGHT DUSTING OF SNOW IS POSSIBLE UNTIL SHORTLY AFTER
MIDNIGHT.

HAZARDS: SNOW AND SLICK SPOTS ON ROADWAYS.

TIMING: THIS EVENING TO A FEW HOURS AFTER MIDNIGHT.

DISCUSSION: A LOW PRESSURE SYSTEM WILL TRACK ACROSS THE DEEP SOUTH
WHILE HIGH PRESSURE OVER THE NORTHERN AND CENTRAL PLAINS BUILDS
EAST TOWARDS THE GREAT LAKES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

OUTLOOK: MODERATE TO SIGNIFICANT SNOW AND ICE TO SIGNIFICANT ARE
POSSIBLE LATE TUESDAY...TUESDAY NIGHT AND EARLY WEDNESDAY. MORE
CHANCES FOR SNOW ARRIVE FRIDAY INTO SATURDAY.

DISCUSSION: A LOW PRESSURE SYSTEM MOVING FROM THE GULF OF MEXICO
THROUGH THE TENNESSEE AND OHIO VALLEYS WILL BRING A SIGNIFICANT
WINTER STORM TO CENTRAL INDIANA. WHILE THE TRACK OF THE LOW IS
STILL UNCERTAIN...CURRENT INDICATIONS ARE THAT 4 TO 6 INCHES OF
SNOW ARE POSSIBLE TUESDAY AFTERNOON...TUESDAY NIGHT INTO EARLY
WEDNESDAY. SOME ICE ACCUMULATION IS POSSIBLE TUESDAY AFTERNOON AND
EVENING. ANY CHANGES TO THE LOW TRACK WILL SIGNIFICANTLY AFFECT
THIS TOTAL.

ANOTHER SYSTEM WILL MOVE IN FRIDAY BRINGING CHANCES FOR SNOW
LATE FRIDAY THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AND ICE AMOUNTS.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

JH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 3, 2:59 PM ESTWinter Storm WarningINDBartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more46 hr

Nearby

Winter Storm Watches in Indiana, 2014Every winter storm watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.